Thunderstorm Wind, Cass
- When
- July 9, 2:50 PM EST
- Where
- Cass County, 4 mi W of Logansport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.750, -86.433
Law enforcement reported trees down west of Logansport.
1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 9, 1:00 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 100 PM EST WED JUL 9 2003 AVIATION DISCUSSION FOR 18Z... THUNDERSTORM COMPLEX MOVING ACROSS NORTHERN ILLINOIS INTO NORTHWEST INDIANA WILL REACH SBN BETWEEN 19Z AND 20Z AND FORT WAYNE A COUPLE OF HOURS LATER. A SECOND ROUND OF THUNDERSTORMS WILL BE LIKELY TONIGHT AS A MID LEVEL DISTURBANCE SLIDES ACROSS LOWER GREAT LAKES REGION AND FRONTAL BOUNDARY LIFTS NORTH. WITH HIGH RELATIVE HUMIDITIES IN BOUNDARY LAYER THROUGH 850 MB...WILL AGAIN SEE MVFR VISIBILITIES AND CEILINGS. BARJENBRUCH PREVIOUS DISCUSSIONS... PUBLIC FORECAST DISCUSSION FOR 3 AM EST ISSUANCE... SFC FRONT WAS STILL HOLDING BACK OVER N IL...FAR N INDIANA AND SW MI AS OUTFLOW BOUNDARY ASSOCIATED WITH CONVECTION HAD PUSHED FARTHER SOUTH. NEXT COMPLEX OVER CENTRAL IL WAS MOVING ESE WITH THE HEAVIER PCPN NEAR SPI AT 04Z. PROFILER WINDS WERE BACKING AT WOLCOTT WITH 850 MB WINDS...HINTING THAT SUBSEQUENT CONVECTION MAY DEVELOP FARTHER NORTH ALONG FRONT OVER FAVORED AREA OF LOW LEVEL CONVERGENCE. NGM/ETA HANDLING MCS OVER NW BETTER THAN ETA...SO ALTHOUGH CONFIDENCE IN MODELS IS LOW...WILL TEND TO FOLLOW NGM/ETA AS THESE MODELS BRING STORMS BACK INTO THE AREA THIS EVENING. THEREFORE...WILL EXTEND FLOOD WATCH OVER SOUTHERN COUNTIES THROUGH TONIGHT...MAINLY ALONG AND SOUTH OF A LINE FROM WINAMAC TO FWA TO OTTAWA. WILL CANCEL NORTHERN AREA AS FLOODING POTENTIAL IN THE NORTH IS MUCH LESS. ETA AND GFS BRING FRONT THROUGH THURSDAY NIGHT AS THE LOW TRACKS ACROSS LOWER MI. WILL FINALLY END THE RAIN BY FRIDAY MORNING AS COOLER AND DRIER AIR SPREADS INTO THE AREA. .IWX... IN...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES INZ013...INZ015... INZ017>018...INZ020...INZ022>027...INZ032>034. MI...NONE. OH...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES OHZ015>016... OHZ024>025. SKIP/RES
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EST WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER NORTHERN INDIANA SOUTHWEST OF A LINE FROM MICHIGAN CITY TO PORTLAND. DAMAGING WINDS ARE THE GREATEST THREAT. HEAVY RAINFALL IS ALSO POSSIBLE OVER THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. HOWEVER...THE GREATEST THREAT FROM FLOODING IS SOUTH OF A LINE FROM WINAMAC TO FORT WAYNE TO OTTAWA. IN THIS AREA...RIVERS AND STREAMS REMAIN HIGH OR OUT OF THEIR BANKS AND ANY ADDITIONAL HEAVY RAINFALL WILL CAUSE MORE FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THURSDAY AS A COLD FROM MOVES EAST. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY. THE SEVERE POTENTIAL ON SUNDAY IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 91 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Law enforcement reported trees down west of Logansport.
Emergency management reported a brief tornado touchdown 5 miles east of Monticello. Several witnesses said the tornado damaged some trees as it was on the ground for a few seconds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyThe tornado archive for Indiana, 2003Warnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372623, 5372624.